Flickr Pictures

ScrapAddict74. Get yours at bighugelabs.com/flickr

5.31.2007

Side Effects

Well I have been taking one of my new medications for almost a week now, and let me just say that so far the side effects aren't getting any better. The medication, Lyrica, was given to me to help with nerve pain - although mine is not from Shingles, or Diabetes, as to which it is prescribed. My pain doctor gave me this medicine stating that it would help with the effects of chemo. I'm not sure how chemo and nerve pain go together, but I know that I do experience quite a bit of nerve pain - but my nerve pain is a result from both my mastectomy and my carpal tunnel release surgeries. It's weird cause I have been experiencing "phantom pains" in my breast area for 2 years now, not to mention the extreme sensitivity/pain I feel along my arm. This medicine thus far has somewhat made more sensation in those areas, although it is not supposed to. I've been told in the past that one day I may regain some sort of feeling in these areas, but there were no promises. I'm not quite ready to call it quits just because it is causing more nerve activity just yet. I think maybe I just need to get used to this new drug in my system. But with the other side effects it is known to cause, I'm not sure how much I will like this new medication or if the benefits outweigh the side effects. These are the effects it has been known to cause:
SIDE EFFECTS that may occur while taking this medicine include dry mouth, constipation, gas, headache, dizziness, drowsiness, or lightheadedness. If they continue or are bothersome, check with your doctor. CHECK WITH YOUR DOCTOR AS SOON AS POSSIBLE if you experience mental/mood changes; confusion; loss of coordination; muscle weakness; bloating or swelling of ankles, feet, or hands, sudden weight gain; unusual bruising or bleeding; unusual tiredness or weakness; muscle aches, pain, or tenderness; fever; speaking problems; or inability to control urination. CONTACT YOUR DOCTOR IMMEDIATELY if you experience a fast or irregular heartbeat or changes in vision. An allergic reaction to this medicine is unlikely, but seek immediate medical attention if it occurs. Symptoms of an allergic reaction include rash, itching, swelling, severe dizziness, or trouble breathing. If you notice other effects not listed above, contact your doctor, nurse, or pharmacist.
I'm sorry, but I have a big problem with something that causes side effects such as gas, headache, dizziness, drowsiness, mental/mood changes, loss of coordination; muscle weakness, sudden weight gain, muscle aches, pain, or tenderness, or an inability to control urination. Just how does a medication cause gas? And sudden weight gain? Oh hell no! I am still trying to lose weight, and here this medication has already increased my appetite. Guess that is how it causes gas, hmm. And I know I certainly don't need anymore problems with inability to control urination! One of my other medication already seems to make me have to go rather often and suddenly. If this keeps up I will surely be in Depends by age 40! Oh, and let's not forget mood changes. I'm sure Ruben will really appreciate that, beings that without any hormones as it is, I am already a constant bitch. I mean really, can my mood get much worse than it is? Oh vey! But I will give it a month, as with any medication it takes a good 4 weeks to get into your system and work right. So keep your fingers crossed that the side effects improve, or just go away all together.
Oh, I almost forgot.....After reading one of Lora's posts, I downloaded the new Flickr tool, so now there are lots of new pictures to see from our trip to Disney World. Check them out.

2 comments:

gina said...

Visiting from Cynthia's! Just the side effects gave me a headache but I hope tht your 4 weeks go smoothly and you feel better! Off to check out your Disney photos! That is the one trip I am sorry we did not make before we left the US.

LoraLoo said...

Loved, loved, loved the photos!

Sorry this medication isn't nice to your body. You've been through enough already, eh? Happy thoughts coming your way...